MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CALIBRATED DRILL CANNULATED SHORT 4.9 MM; DRILL, BIT

ZIMMER BIOMET, INC. CALIBRATED DRILL CANNULATED SHORT 4.9 MM; DRILL, BIT
Catalog Number 00249006450
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: guide wire gripper cat# 00249001200 lot# 65021987; uide pin sleeve short 3.0 mm cat# 00249006330 lot# 63267167; antegrade femoral connecting bolt small cat# 00249000801 lot# 62725440; impaction head cat# 00249003200 lot# 65105342; antegrade femoral targeting guide system screw cannula short 8.0 mm i.D.Cat# 00249008180 lot# 63317881.G2: south africa.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a drill bit tip was fractured during a procedure.There was no harm to patient or foreign bodies retained.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D1: zimmer natural nail system calibrated drill cannulated short 4.9mm.H6: proposed annex g code: mechanical (g04) - drill.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CALIBRATED DRILL CANNULATED SHORT 4.9 MM
Common Device Name
DRILL, BIT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18586195
Report Number0001822565-2024-00237
Device Sequence Number12891011
Product Code HTW
UDI-Device Identifier00889024064256
UDI-Public(01)00889024064256(10)64922588
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249006450
Device Lot Number64922588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown